Alert archive / Indiana / Frost Advisories in 2017
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 25, 2017, 3:40 AM EDT for 39 counties in Indiana. It took effect at Oct 26, 2017, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2017, 3:40 AM EDT (07:40 UTC)
- In effect from
- Oct 26, 2017, 12:00 AM EDT
- Expired
- Oct 26, 2017, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
948 WWUS73 KIND 250740 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 340 AM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... INZ021-028>031-035>049-051>057-060>065-067>072-251545- /O.NEW.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 340 AM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM EDT Thursday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TDUD
5 follow-up statements
899 WWUS73 KIND 251340 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 940 AM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... INZ021-028>031-035>049-051>057-060>065-067>072-252145- /O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 940 AM EDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
426 WWUS73 KIND 251914 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 314 PM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... INZ021-028>031-035>049-051>057-060>065-067>072-260315- /O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 314 PM EDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
766 WWUS73 KIND 260044 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 844 PM EDT Wed Oct 25 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... INZ021-028>031-035>049-051>057-060>065-067>072-260845- /O.CON.KIND.FR.Y.0003.171026T0400Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 844 PM EDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURE...From near freezing to the mid 30s. Favored cold areas may briefly dip below freezing near daybreak. * IMPACTS...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 50
374 WWUS73 KIND 260743 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 343 AM EDT Thu Oct 26 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... INZ021-028>031-035>049-051>057-060>065-067>072-261300- /O.CON.KIND.FR.Y.0003.000000T0000Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 343 AM EDT Thu Oct 26 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...From near freezing to the mid 30s. Favored cold areas may briefly dip below freezing near daybreak. * IMPACTS...Sensitive outdoor plants may be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
657 WWUS73 KIND 261306 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 906 AM EDT Thu Oct 26 2017 INZ021-028>031-035>049-051>057-060>065-067>072-261415- /O.EXP.KIND.FR.Y.0003.000000T0000Z-171026T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 906 AM EDT Thu Oct 26 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures are warming so the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:22 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 25, 3:22 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 322 AM EDT Wed Oct 25 2017 .UPDATE... The Long Term section has been updated below. && .SYNOPSIS... Issued at 930 PM EDT Tue Oct 24 2017 A strong upper low was over eastern Canada and an upper trough of low pressure extended south to Indiana. The upper trough over Indiana will rotate on to the east and showers and patchy drizzle should end late tonight. However this will be replaced by another upper trough which will bring cool temperatures and a chance of showers Wednesday afternoon. Farther ahead another system will bring a good chance of showers Friday and Saturday and a few hours are also possible over northeast sections early next week. Temperatures will remain cooler than normal much of this time. && .NEAR TERM /Tonight/... Issued at 930 PM EDT Tue Oct 24 2017 Showers have persisted through the evening hours and the main update will be to continue shower chances longer into tonight from what the previous forecast had. High res models still end showers quickly most areas near or shortly after midnight and most of these tweaks will be only for a few hours. Clouds should continue most of the night...but there could be some clearing over the western half towards morning. Current forecasts with lows in the middle to upper 30s still appear on track. && .SHORT TERM /Wednesday through Thursday Night/... Issued at 930 PM EDT Tue Oct 24 2017 Another upper wave will bring low chances for rain showers across the northern counties mainly Wednesday afternoon. After that, high pressure will bring dry conditions through Thursday night with showers returning Friday. Could see a better potential for frost Thursday morning with less clouds and light winds. && .LONG TERM /Saturday through Wednesday/... Issued at 322 AM EDT Wed Oct 25 2017 The long term period will be characterized by large scale troughing over much of the eastern portion of the country and the Great Lakes, with multiple shortwaves reinforcing the cool air over the region and providing multiple opportunities for rain showers. Conditions may begin to moderate slightly as the period ends as upper level flow begins to transition back toward quasizonal. Temperatures throughout the period will be cool, with highs generally in the upper 40s to low 50s and lows in the 30s. Blended initialization handled things relatively well and few significant changes were necessary. && .AVIATION /Discussion for the 25/0600Z TAF Issuance/... Issued at 1142 PM EDT Tue Oct 24 2017 MVFR ceilings possible at KIND and KBMG for the first few hours. Otherwise...VFR. Strong low pressure over the northern great lakes will move northeast into Ontario. An upper trough extended south from this low to western Ohio and scattered showers were across eastern Indiana. These should move on to the east and some clearing will spread east across central Indiana by morning. Another upper disturb may bring a temporary increase in clouds again this afternoon with an isolated shower. But most of this should remain VFR. Then clearing Wednesday night as a ridge of high pressure moves east across Indiana. west winds up 5 to 10 knots overnight and Wednesday becoming light Wednesday night. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM... LONG TERM...Nield AVIATION...JH
Hazardous weather outlook, Oct 24, 4:17 PM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 417 PM EDT Tue Oct 24 2017 INZ021-028>031-035>049-051>057-060>065-067>072-252030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 417 PM EDT Tue Oct 24 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Low pressure will keep chances for rain around tonight, mainly this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Frost and near freezing temperatures are possible early Thursday morning and again early Sunday and Monday mornings. Discussion: A few fronts will continue to bring cold air into central Indiana for much of the next week, keeping temperatures below normal. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Frost Advisories in Indiana, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.